Alert archive / Kansas / Wind Advisories in 2022
Wind Advisory 12, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at May 30, 2022, 2:32 AM CDT for 23 counties in Kansas. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2022, 2:32 AM CDT (07:32 UTC)
- Expired
- May 30, 2022, 3:58 PM CDT
- In force
- 13 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1765 J/kg
- Mixed-layer CIN
- -368 J/kg
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
756 WWUS73 KTOP 300732 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 232 AM CDT Mon May 30 2022 KSZ020>024-034>039-054-055-058-301600- /O.NEW.KTOP.WI.Y.0012.220530T0732Z-220530T1600Z/ Cloud-Clay-Riley-Pottawatomie-Jackson-Ottawa-Dickinson-Geary- Morris-Wabaunsee-Shawnee-Lyon-Osage-Coffey- Including the cities of Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Burlington, and Lebo 232 AM CDT Mon May 30 2022 ...WIND ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, north central and northeast Kansas. * WHEN...Until 11 AM CDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
831 WWUS73 KTOP 300858 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 358 AM CDT Mon May 30 2022 KSZ008>012-026-040-056-059-301600- /O.EXA.KTOP.WI.Y.0012.000000T0000Z-220530T1600Z/ Republic-Washington-Marshall-Nemaha-Brown-Jefferson-Douglas- Franklin-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Lawrence, Ottawa, and Garnett 358 AM CDT Mon May 30 2022 ...WIND ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Republic, Washington, Marshall, Nemaha, Brown, Jefferson, Douglas, Franklin and Anderson Counties. * WHEN...Until 11 AM CDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ020>024-034>039-054-055-058-301600- /O.CON.KTOP.WI.Y.0012.000000T0000Z-220530T1600Z/ Cloud-Clay-Riley-Pottawatomie-Jackson-Ottawa-Dickinson-Geary- Morris-Wabaunsee-Shawnee-Lyon-Osage-Coffey- Including the cities of Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Burlington, and Lebo 358 AM CDT Mon May 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, north central and northeast Kansas. * WHEN...Until 11 AM CDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
572 WWUS73 KTOP 300900 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 400 AM CDT Mon May 30 2022 KSZ008>012-020>024-026-034>040-054>056-058-059-301600- /O.CON.KTOP.WI.Y.0012.000000T0000Z-220530T1600Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 400 AM CDT Mon May 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... * WHAT...South winds 20 to 30 mph with gusts up to 45 to 50 mph. * WHERE...Portions of central, east central, north central and northeast Kansas. * WHEN...Until 11 AM CDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
727 WWUS73 KTOP 301546 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1046 AM CDT Mon May 30 2022 KSZ008-009-020-021-034-035-301800- /O.EXT.KTOP.WI.Y.0012.000000T0000Z-220530T1800Z/ Republic-Washington-Cloud-Clay-Ottawa-Dickinson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Clay Center, Minneapolis, Bennington, Abilene, and Herington 1046 AM CDT Mon May 30 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...South winds 20 to 25 mph with gusts up to 45 to 50 mph. * WHERE...Washington, Cloud, Clay, Republic, Dickinson and Ottawa Counties. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ010>012-022>024-026-036>040-054>056-058-059-302100- /O.EXT.KTOP.WI.Y.0012.000000T0000Z-220530T2100Z/ Marshall-Nemaha-Brown-Riley-Pottawatomie-Jackson-Jefferson-Geary- Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey- Anderson- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 1046 AM CDT Mon May 30 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 45 to 50 mph. * WHERE...Portions of east central and northeast Kansas. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
363 WWUS73 KTOP 301753 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1253 PM CDT Mon May 30 2022 KSZ008-009-020-021-034-035-301900- /O.EXP.KTOP.WI.Y.0012.000000T0000Z-220530T1800Z/ Republic-Washington-Cloud-Clay-Ottawa-Dickinson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Clay Center, Minneapolis, Bennington, Abilene, and Herington 1253 PM CDT Mon May 30 2022 ...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... Winds have weakend below wind advisory criteria, so the wind advisory will be allowed to expire. Winds will remain breezy with gusts of 35 to 40 mph possible through this evening. $$ KSZ010>012-022>024-026-036>040-054>056-058-059-302100- /O.CON.KTOP.WI.Y.0012.000000T0000Z-220530T2100Z/ Marshall-Nemaha-Brown-Riley-Pottawatomie-Jackson-Jefferson-Geary- Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey- Anderson- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 1253 PM CDT Mon May 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 45 to 50 mph. * WHERE...Portions of east central and northeast Kansas. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
735 WWUS73 KTOP 302058 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 358 PM CDT Mon May 30 2022 KSZ010>012-022>024-026-036>040-054>056-058-059-302200- /O.CAN.KTOP.WI.Y.0012.000000T0000Z-220530T2100Z/ Marshall-Nemaha-Brown-Riley-Pottawatomie-Jackson-Jefferson-Geary- Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey- Anderson- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 358 PM CDT Mon May 30 2022 ...WIND ADVISORY IS CANCELLED... While gusty winds will likely remain, wind speeds have diminished below Advisory criteria. $$ AJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at May 30, 12:22 AM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 30, 12:22 AM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1222 AM CDT Mon May 30 2022 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 256 PM CDT Sun May 29 2022 Key Points: - Warm and windy through tomorrow - Severe storms possible late afternoon through nighttime hours tomorrow - Additional rounds of storms Tuesday into Wednesday bring locally heavy rainfall and renewed flooding concerns Sfc trough extends from southeastern CO through western KS into central NE early this afternoon, which has resulted in a tight pressure gradient across the CWA. South winds have reached advisory criteria at a few locations and should slightly decrease this evening and overnight, though gusty winds are expected to continue into tomorrow. Wouldn't rule out near-criteria conditions on a more isolated basis and will monitor trends, but no changes have been made to the advisory at this time. Have removed PoPs from north central KS this evening with the better forcing being well to our northwest and CAM guidance largely keeping convection out of the area. The only exception to this is overnight, closer to sunrise, with a few CAMs once again showing a weak signal for isolated elevated convection within the WAA regime as we've seen the last couple of mornings. Added slight chance PoPs for a brief period tomorrow morning near the KS/NE border, although that could extend further south if we trend more toward the latest HRRR run from 18Z. Most focus has been on the potential for severe storms tomorrow. What we do know at this point is the environment looks favorable for severe weather by the afternoon, especially along the dryline. Main question revolves around the coverage of storms, both around initiation time and into the evening. At this time, the favored scenario is for storms to develop along the dryline late in the afternoon, which is progged to be located in the Marysville- Manhattan-Abilene vicinity. The atmosphere would be very unstable with an eroded cap by this time with 2000-4000 J/kg SBCAPE and 50+ kt effective shear. Supercells look to develop initially before congealing into lines and/or clusters. Hodographs become more elongated into the early evening with the increase of the LLJ. This would favor large hail, damaging wind, and a few tornadoes all being possible. Later into the evening and overnight, the event should evolve into more of a hail and wind threat with the cold front catching up to the dryline and pushing southeast across the area. The higher probabilities are in the northern half of the CWA, but everyone should at least be prepared for severe weather potential - east central areas would see it later in the night if it holds together. The GFS has the frontal boundary south of the area by Tuesday afternoon, but the NAM continues to keep it a bit slower, so we continue to keep an eye on potential for redevelopment Tuesday afternoon mainly in east central areas. Even if the sfc boundary is further south, the 850mb front hangs around into Wednesday and with additional disturbances within the flow, chances for storms exist through mid-week. Good moisture transport along with Pwat of at least 1.5" should result in efficient rain producers, and areas that see repeated rounds of rain could see a return of flooding concerns with more saturated grounds. High pressure moves in for Thursday and Friday with cooler temperatures and highs in the 70s. Another chance for storms may arrive late in the week as another system moves through the area. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1222 AM CDT Mon May 30 2022 LLWS continues through 14Z at the terminals with a 60-65kt low level jet around 1500 AGL. Winds continue out of the south around 16-20kts with gusts to 30-35kts then decrease slightly after 02Z Tuesday. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Picha AVIATION...53
Hazardous weather outlook, May 29, 2:59 PM CDT, 11 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 259 PM CDT Sun May 29 2022 KSZ008>012-020>024-026-034>040-054>056-058-059-302000- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 259 PM CDT Sun May 29 2022 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight A wind advisory continues until 8 pm this evening for areas along and southwest of a line from Emporia to Manhattan to Concordia. South winds are forecast around 30 mph with gusts around to 40 mph. Driving high profile vehicles could be difficult and boating may be dangerous. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Severe storms will be possible across the entire outlook area during the late afternoon and evening Monday. Storms could be capable of very large hail, damaging winds, and tornadoes. Repeated rounds of heavy rainfall Monday night through Wednesday night could lead to the redevelopment of flooding for areas that remain saturated from recent rains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/media/top/DssPacket.pdf
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 5:17 PM CDT | Special Weather Statement | TOP | Pottawatomie | 28 min |
| May 30, 5:40 PM CDT | Special Weather Statement | TOP | Morris | 35 min |
| May 30, 5:45 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Morris, Wabaunsee | 30 min |
| May 30, 5:50 PM CDT | Special Weather Statement | TOP | Jackson | 25 min |
| May 30, 5:59 PM CDT | Severe Thunderstorm Warning | TOP | Jackson | 31 min |
| May 30, 6:19 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson | 26 min |
| May 30, 6:49 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris | 17 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.